Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 29, 2006, 3:39 PM EDT for Wyoming County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 29, 2006, 4:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Wyoming County, NY
The radar
The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 291939
SVRBUF
NYC121-292045-
/O.NEW.KBUF.SV.W.0033.060629T1939Z-060629T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT THU JUN 29 2006
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 445 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF VARYSBURG...OR
ABOUT 17 MILES SOUTHEAST OF EAST AURORA...AND MOVING EAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PERRY BY 440 PM EDT...
LAT...LON 4267 7796 4264 7798 4261 7802 4260 7801
4259 7804 4258 7836 4274 7838 4275 7839
4280 7804 4281 7796
$$
TJP2 follow-up statements
000
WWUS51 KBUF 292026
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT THU JUN 29 2006
NYC121-292045-
/O.CON.KBUF.SV.W.0033.000000T0000Z-060629T2045Z/
WYOMING NY-
426 PM EDT THU JUN 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WYOMING COUNTY...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SILVER SPRINGS...OR ABOUT 17 MILES SOUTHWEST OF
GENESEO...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PERRY BY 440 PM EDT...
LAT...LON 4267 7796 4264 7798 4261 7802 4260 7801
4259 7804 4258 7836 4274 7838 4275 7839
4280 7804 4281 7796
$$
ZAFF000
WWUS51 KBUF 292042
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT THU JUN 29 2006
NYC121-292052-
/O.EXP.KBUF.SV.W.0033.000000T0000Z-060629T2045Z/
WYOMING NY-
442 PM EDT THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR WYOMING COUNTY EXPIRES AT 445
PM EDT...
AT 442 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4267 7796 4264 7798 4261 7802 4260 7801
4259 7804 4258 7836 4274 7838 4275 7839
4280 7804 4281 7796
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 29, 3:30 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT THU JUN 29 2006 .SYNOPSIS... SCATTERED STRONG THUNDERSTORMS HAVE ONCE AGAIN FORMED ACROSS THE REGION THIS AFTERNOON...WITH ONE STORM IN THE ROC AREA PRODUCING GOLFBALL SIZED HAIL. THERE WILL BE THE CHANCE FOR MORE THUNDERSTORMS DURING THE NEXT FEW DAYS...BUT THE VAST MAJORITY OF THE TIME WILL BE RAINFREE. A BROAD LOOK AT THE NEXT 7 DAYS OR SO INDICATES THAT A LONG WAVE TROUGH WILL GENERALLY REMAIN IN PLACE OVER THE GREAT LAKES REGION. THIS SHOULD KEEP TEMPERATURES CLOSE TO SEASONAL NORMALS WITHOUT ANY OPPRESIVE HEAT OR HUMIDITY THROUGH MUCH OF NEXT WEEK. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... A SHORTWAVE CROSSING SOUTHERN ONTARIO LATE THIS AFTERNOON HAS HELPED TO SPARK ANOTHER ROUND OF THUNDERSTORMS ACROSS MUCH OF WESTERN NEW YORK. LIKE YESTERDAY...THE STORMS INITIATED OFF A LAKE BREEZE BOUNDARY SOUTH OF BUFFALO THEN OUTFLOWS TOOK OVER TO SPREAD THE ACTIVITY ACROSS THE GENESEE VALLEY AND WESTERN FINGER LAKES. THE STORMS WILL CONTINUE ACROSS THE REGION DURING THE REMAINDER OF THE AFTERNOON...SUPPORTED BY AN UNSTABLE AIRMASS WITH CAPES OF 1000-1500 J/KG AND LIS OF -4 TO -6. LAKE SHADOWING OFF BOTH LAKES WILL GRADUALLY ERODE OVER THE NEXT FEW HOURS...ALLOWING SOME RESIDUAL WEAKENED CONVECTINO TO LASTLY AFFECT THE IAG FRONTIER AND EASTERN LAKE ONTARIO REGIONS. SHOULD THERE BE ANY MORE STRONG TO SEVERE CONVECTION...IT WOULD MOST LIKELY BE ACROSS THE FINGER LAKES REGION. MOST...IF NOT ALL OF THE LATE AFTERNOON/EARLY EVENING CONVECTION WILL DIE OFF AS THE HEATING OF THE DAY IS REMOVED. THIS WILL LEAD TO A PARTLY CLOUDY OVERNIGHT PERIOD WITH COMFORTABLE TEMPS. THE DEEP STATIONARY H5 VORTEX OVER SOUTHERN HUDSON BAY WILL THEN CIRCULATE ANOTHER UPPER LEVEL IMPULSE ACROSS ONTARIO TONIGHT. THIS IMPULSE WITHIN THE CYCLONIC UPPER LEVEL FLOW WILL THEN SWEEP ACROSS LAKE ONTARIO AND THE NORTH COUNTRY FRIDAY AND FRIDAY EVENING. H5 TEMPS WILL DROP TO -18C IN THE PROCESS AND THE RESULTANT DESTABILIZATION COULD TOUCH OFF MORE -TSRA. THE WESTERN SOUTHERN TIER WILL BE THE AREA LEAST AFFECTED BY THIS FEATURE. A WEAK SFC BOUNDARY WILL BE LEFT BEHIND FRIDAY NIGHT...BASICALLY LYING WEST TO EAST ACROSS THE INTERIOR OF WESTERN NEW YORK. WITHOUT ANY UPPER LEVEL IMPULSES TO ACTIVATE THIS BOUNDARY...FRIDAY NIGHT SHOUDL BE MAINLY PROBLEM (RAIN) FREE. ON SATURDAY...A SHORT WAVE RIDGE WILL CROSS THE REGION. WHILE THE VAST MAJORITY OF THE REGION WILL EXPERIENCE DRY WEATHER...CANNOT RULE OUT A BRIEF SHOWER OR THUNDERSTORM. TEMPERATURE-WISE...H8 TEMPS WILL RISE TO THE MID TEENS. THIS SHOULD SUPPORT MAX SFC TEMPS IN THE LOW TO MID 80S. WARM ADVECTION SATURDAY NIGHT COULD SUPPORT A BRIEF ROUND OF -SHRA/TSRA AS A FLAT WAVE WILL CROSS SOUTHERN ONTARIO. ITS ASSOCIATED COOL FRONT WILL THEN DROP ACROSS THE REGION DURING THE DAY SUNDAY WITH A CONTINUED CHANCE FOR SCATTERED CONVECTION. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WEAK SYSTEMS WILL CONTINUE TO SPEED ACROSS THE OUR REGION SUNDAY NIGHT AND MONDAY AS THE UPPER FLOW REMAINS ZONAL. A SURFACE RIDGE WILL MOVE THROUGH SUNDAY NIGHT THEN A COLD FRONT WILL FOLLOW MONDAY. A SECONDARY FRONT IS FORECAST TO MOVE THROUGH ON TUESDAY MORNING. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THESE FRONTAL PASSAGES IT WILL BE RAIN FREE THE VAST MAJORITY OF THE TIME SO DONT LET THE FORECAST SPOIL YOUR HOLIDAY PLANS. TEMPERATURES WILL BE NEAR NORMAL...CLOSE TO 80 FOR HIGHS THROUGH THE HOLIDAY. A SURFACE HIGH IS EXPECTED TO MOVE IN FROM THE UPPER GREAT LAKES WEDNESDAY AND THURSDAY WITH GENERALLY FAIR WEATHER THE RESULT. && .AVIATION... THE LAKE SHADOW IS WORKING ITS MAGIC AGAIN TODAY. THE BUFFALO... NIAGARA FALLS AND WATERTOWN AREAS WILL REMAIN VFR THROUGH MUCH OF THE AFTERNOON WHILE SHOWERS AND THUNDERSTORMS DEVELOP ELSEWHERE FROM THE WESTERN SOUTHERN TIER TO THE GENESEE VALLEY AND FINGER LAKES REGIONS. EXPECT MVFR TO LOCALLY IFR CONDITIONS WITH THE STORMS. HAIL IS A GOOD POSSIBILITY. A COLD FRONT WILL BE MOVING EAST FROM THE NIAGARA PENINSULA LATE THIS AFTERNOON AND THE THE LAKE WILL NOT LIKELY SHADOW BUFFALO OR NIAGARA FALLS IN THIS CASE. WE EXPECT THE FRONTAL ACTIVITY TO MARCH EASTWARD ACROSS THE REGION THROUGH EVENING. VFR CONDITIONS WILL FOLLOW THE FRONT BEGINNING AROUND 01Z FOR THE WEST INCLUDING BUFFALO...NIAGARA FALLS AND JAMESTOWN AND ABOUT 04Z FOR THE EAST. LOW STRATUS AND FOG MAY REDUCE CONDITIONS TO IFR BEFORE MORNING IN JAMESTOWN. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH SHORT TERM...RSH LONG TERM...SAGE AVIATION...SAGE
Hazardous weather outlook, Jun 29, 3:09 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 309 AM EDT THU JUN 29 2006 NYZ001>003-010>013-019-020-085-300715- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 309 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-014-021-300715- WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO-ALLEGANY- 309 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-300715- JEFFERSON-LEWIS- 309 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A FLOOD WARNING REMAINS IN EFFECT FOR THE BLACK RIVER THROUGH EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042-043-062-063-300715- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- 309 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-064-065-SLZ022-024-300715- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 309 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jun 29, 9:46 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
946 AM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WEBSTER 43.21N 77.42W
06/28/2006 MONROE NY PUBLIC
SEVERAL LARGE MAPLE TREES SNAPPED IN HALF. ALL DAMAGE
LYING IN ONE DIRECTION.
0500 PM FLASH FLOOD WEBSTER 43.21N 77.42W
06/28/2006 MONROE NY PUBLIC
GARAGE DOOR BLOWN IN.
&&
SAGELocal storm report, Jun 29, 2:12 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL HENRIETTA 43.07N 77.61W
06/29/2006 E1.50 INCH MONROE NY BROADCAST MEDIA
&&
TJThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:19 PM EDT | Special Marine Warning | BUF | 86 min | |
| Jun 29, 2:03 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 57 min |
| Jun 29, 2:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jun 29, 2:27 PM EDT | Special Marine Warning | BUF | 63 min | |
| Jun 29, 3:12 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jun 29, 3:16 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 59 min |
| Jun 29, 3:32 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 58 min |
| Jun 29, 4:15 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 60 min |
| Jun 29, 4:37 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 23 min |
| Jun 29, 4:40 PM EDT | Special Marine Warning | BUF | 35 min | |
| Jun 29, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 55 min |
| Jun 29, 5:33 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.